Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 337, NWS San Francisco Bay Area, CA

September 22, 2011

NWS San Francisco Bay Area, CA issued this small craft advisory at Sep 22, 2011, 2:20 AM PDT. It took effect at Sep 22, 2011, 3:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 22, 2011, 2:20 AM PDT (09:20 UTC)
In effect from
Sep 22, 2011, 3:00 PM PDT
Expired
Sep 22, 2011, 11:00 PM PDT
In force
8 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

758 
WHUS76 KMTR 220920
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
220 AM PDT THU SEP 22 2011

PZZ530-221730-
/O.CAN.KMTR.SC.Y.0336.000000T0000Z-110922T1000Z/
/O.NEW.KMTR.SC.Y.0337.110922T2200Z-110923T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
220 AM PDT THU SEP 22 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING. 

* WINDS: WESTERLY WINDS WILL INCREASE TO 15 TO 25 KT THIS
  AFTERNOON. THE STRONGEST WINDS WILL OCCUR NORTH OF THE GOLDEN
  GATE BRIDGE...WHERE GUSTS TO 30 KT WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-221730-
/O.EXB.KMTR.SC.Y.0336.000000T0000Z-110923T2200Z/
POINT ARENA TO POINT REYES TO 10 NM-
220 AM PDT THU SEP 22 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT FRIDAY. 

* WINDS: NORTHWEST WINDS BETWEEN 15 AND 25 KT WILL CONTINUE
  THROUGH FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-221730-
/O.EXT.KMTR.SC.Y.0336.000000T0000Z-110923T2200Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
220 AM PDT THU SEP 22 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT FRIDAY. 

* WINDS: NORTHWEST WINDS BETWEEN 15 AND 25 KT WILL CONTINUE
  THROUGH FRIDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
110 
WHUS76 KMTR 221533
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
833 AM PDT THU SEP 22 2011

PZZ570-222345-
/O.CON.KMTR.SC.Y.0336.000000T0000Z-110923T2200Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
833 AM PDT THU SEP 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY. 

* WINDS: NORTHWEST WINDS BETWEEN 15 AND 25 KT WILL CONTINUE 
  THROUGH FRIDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-222345-
/O.CON.KMTR.SC.Y.0336.000000T0000Z-110923T2200Z/
POINT ARENA TO POINT REYES TO 10 NM-
833 AM PDT THU SEP 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY. 

* WINDS: NORTHWEST WINDS BETWEEN 15 AND 25 KT WILL CONTINUE 
  THROUGH FRIDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-222345-
/O.CON.KMTR.SC.Y.0337.110922T2200Z-110923T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
833 AM PDT THU SEP 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 9 PM PDT THIS EVENING. 

* WINDS: WESTERLY WINDS WILL INCREASE TO 15 TO 25 KT THIS 
  AFTERNOON. THE STRONGEST WINDS WILL OCCUR NORTH OF THE GOLDEN 
  GATE BRIDGE...WHERE GUSTS TO 30 KT WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
792 
WHUS76 KMTR 222133
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
233 PM PDT THU SEP 22 2011

PZZ570-230545-
/O.EXT.KMTR.SC.Y.0336.000000T0000Z-110924T0600Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
233 PM PDT THU SEP 22 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM PDT FRIDAY.

* WINDS: NORTHWEST WINDS BETWEEN 15 AND 25 KT WILL CONTINUE 
  THROUGH FRIDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-230545-
/O.EXT.KMTR.SC.Y.0336.000000T0000Z-110924T0600Z/
POINT ARENA TO POINT REYES TO 10 NM-
233 PM PDT THU SEP 22 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM PDT FRIDAY.

* WINDS: NORTHWEST WINDS BETWEEN 15 AND 25 KT WILL CONTINUE 
  THROUGH FRIDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-230545-
/O.EXT.KMTR.SC.Y.0337.110922T2200Z-110923T0600Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
233 PM PDT THU SEP 22 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* WINDS: WESTERLY WINDS OF 15 TO 25 KT WILL CONTINUE THIS EVENING.
  THE STRONGEST WINDS WILL OCCUR NORTH OF THE GOLDEN GATE
  BRIDGE...WHERE GUSTS TO 30 KT WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
300 
WHUS76 KMTR 230358
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
858 PM PDT THU SEP 22 2011

PZZ570-231200-
/O.CON.KMTR.SC.Y.0336.000000T0000Z-110924T0600Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
858 PM PDT THU SEP 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY. 

* WINDS: NORTHWEST WINDS BETWEEN 15 AND 25 KT WILL CONTINUE 
  THROUGH FRIDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-231200-
/O.CON.KMTR.SC.Y.0336.000000T0000Z-110924T0600Z/
POINT ARENA TO POINT REYES TO 10 NM-
858 PM PDT THU SEP 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY. 

* WINDS: NORTHWEST WINDS BETWEEN 15 AND 25 KT WILL CONTINUE 
  THROUGH FRIDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-230600-
/O.CON.KMTR.SC.Y.0337.000000T0000Z-110923T0600Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
858 PM PDT THU SEP 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* WINDS: WESTERLY WINDS OF 15 TO 25 KT WILL CONTINUE UNTIL 11 PM
  TONIGHT. THE STRONGEST WINDS WILL OCCUR NORTH OF THE GOLDEN GATE
  BRIDGE...WHERE GUSTS TO 30 KT WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 21, 10:45 PM PDT, 3 hours 35 minutes earlier.

Area forecast discussion, Sep 21, 10:45 PM PDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1045 PM PDT WED SEP 21 2011

.DISCUSSION...AS OF 8:40 PM PDT WEDNESDAY...THE MARINE LAYER HAS
BEEN SLOWLY DEEPENING AND IS NOW JUST OVER 1000 FEET DEEP...PER THE
FORT ORD PROFILER. AS A RESULT...TEMPERATURES TODAY WERE MUCH COOLER
AT AND NEAR THE COAST WHERE TEMPERATURES WERE MAINLY IN THE 60S TO
LOWER 70S...ROUGHLY 5-10 DEGREES COOLER THAN YESTERDAY. INLAND
AREAS...WHILE SLIGHTLY COOLER AS WELL...REMAINED ABOVE NORMAL. INLAND
AREAS SAW HIGH TEMPERATURES IN THE 80S AND 90S WITH LOTS OF READINGS
ABOVE 100 DEGREES. THE HOT-SPOT IN THE DISTRICT WAS PINNACLES
NATIONAL MONUMENT AT 105 DEGREES...WHICH WAS ACTUALLY 2 DEGREES
WARMER THAN YESTERDAY.

THE HIGH PRESSURE RIDGE WILL CONTINUE TO EDGE EASTWARD OVER THE NEXT
FEW DAYS WITH SLIGHT COOLING EXPECTED. MORE MARKED COOLING IS
EXPECTED OVER THE WEEKEND WHEN AN UPPER LEVEL TROUGH MOVES ACROSS
THE WEST. EARLIER MODEL RUNS HINTED AT RAIN CHANCES FOR OUR NORTHERN
COUNTIES AS THE ASSOCIATED COLD FRONT MOVES ACROSS ON SUNDAY. WILL
WAIT FOR CONSISTENCY IN THE GUIDANCE BEFORE BUYING INTO THIS.
NEXT WEEK LOOKS TO BE ANOTHER WARM WEEK AS HIGH PRESSURE ALOFT
REBUILDS OVER THE WEST.

&&

.AVIATION...AS OF 10:45 PM PDT WEDNESDAY...A DEEPER MARINE LAYER
AND A STRONGER ONSHORE GRADIENT HAS ALLOW STRATUS TO MOVE A BIT
FARTHER INLAND TONIGHT. IFR AND LIFR CIGS ANTICIPATED OVER KSFO
AND KSNS/KMRY...RESPECTIVELY TONIGHT. ELSEWHERE...VFR CONDITIONS
WILL PERSIST THROUGH THE FORECAST PERIOD. LOW CLOUDS CLEARING TO
THE COAST BY 18Z THURSDAY WITH VFR CONDITIONS PREVAILING ACROSS
AREA TERMINALS THROUGH THURSDAY AFTERNOON.

VICINITY OF KSFO...IFR CIGS ANTICIPATED MOVE OVER KSFO TONIGHT
WITH BROKEN CIGS POSSIBLE OVER KOAK. MODERATE WEST WINDS AROUND
15 KT WILL GRADUALLY EASE TO UNDER 10 KT OVERNIGHT. CLEARING
EXPECTED AROUND 16Z THURSDAY MORNING.

KSFO BRIDGE APPROACH...VFR THROUGH TONIGHT.

MONTEREY BAY AREA TERMINALS...LIFR TO VLIFR CONDITIONS EXPECTED
THROUGH THE OVERNIGHT HOURS. LIGHT WINDS WILL PERSIST THROUGH THE
FORECAST PERIOD.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA...SF BAY UNTIL 3 AM
             SCA...PT ARENA TO PIGEON PT 10-60 NM UNTIL 3 AM

&&

PUBLIC FORECAST: SIMS
AVIATION/MARINE: CW

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 1:57 PM PDTFire Weather WatchMTRMonterey16 hr

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.